| Model Number |
10321852 |
| Medical Device Problem Code |
Non Reproducible Results (4029)
| Health Effect - Clinical Code |
Death (1802)
| Date of Event |
03/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results which met the clinical condition of the patient.Siemens service communicated with the customer the following morning after the event to assess instrument performance.The customer had replaced the lactate sensor.A field service engineer (fse) went onsite to export log files and gather additional information.According to the fse, the high gl and qc results were in the expected ranges after the lactate sensor replacement.Siemens has requested the original lactate sensor to be returned but it is not available, and the log files for investigation.
Event or Problem Description
The customer reported discrepant low lactate results from one patient on the rl 1265 when compared to the lactate results on the rp 500.The customer stated the patient was in critical condition and admitted to the icu for several days prior to the event.The patient had sepsis which rapidly progressed.The customer indicated the patient is deceased.Safety data information from the complaint states that the customer in not alleging harm to the patient due to the use of the device.
Additional Manufacturer Narrative
Siemens has conducted an investigation into the rapidlab 1265 analyzer (b)(6) that was in use at the time of this incident and concluded the following: the stand-alone j-body lactate has a discrete onboard use-life of approximately 2 - 4 weeks, depending on several factors including testing conditions and proper maintenance handling.To ensure that the lactate sensor is still viable, siemens recommends running high g/l samples routinely (approximately twice weekly, depending on patient sampling rate).All available indicators suggest that the lactate sensor at the time of the escalation had sub-par enzymatic activity and needed to be replaced.The clinical impact assessment of this complaint concluded that the potential for injury is negligible.Lactate measurements are part of standard sepsis protocols together with other laboratory tests such as procalcitonin and white blood cell count and other patient's symptomology for infection.There is no indication that the device caused or contributed to the death.The cause or date of death was not provided by the customer; however, the customer stated that patient's death was unavoidable.Per the customer, the device remains operational and is working as intended.This mdr is being filed out of an abundance of caution due to the information from the customer stating that the patient is deceased.